Hail, Perry
- When
- September 23, 1:40 PM CST
- Where
- Perry County, Scott Station
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.600, -87.433
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 23, 12:00 PM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 100 PM CDT SAT SEP 23 2006 .UPDATE...UPDATED AVIATION DISCUSSION. && .DISCUSSION... NO SIGNIFICANT CHANGES TO THE FORECAST AT THIS TIME. DID RAISE MAXIMUM TEMPERATURES FOR THIS AFTERNOON A FEW DEGREES BASED ON CURRENT OBSERVATIONS...LOW-LEVEL THICKNESSES...AND 24-HOUR CHANGES. AIR MASS REMAINS JUST AS UNSTABLE AS YESTERDAY AFTERNOON WITH SURFACE BASED CAPES ALREADY ABOVE 3000 J/KG OVER ALL BUT THE EASTERN COUNTIES. THE BIG DIFFERENCE BETWEEN TODAY AND YESTERDAY IS THE WIND FIELD. RIGHT NOW THE VERTICAL WIND SHEAR IN THE LOWEST 6 KM IS ONLY 20 KNOTS OVER OUR NORTHERN COUNTIES...AND 0-3 KM HELICITIES ARE BELOW 200 M2/S2. SEVERE WEATHER IS STILL POSSIBLE OVER OUR NORTHERN COUNTIES...WHERE SPC HAS A SLIGHT RISK IN PLACE. CONVECTION SHOULD BE LESS ORGANIZED OVER OUR SOUTHERN COUNTIES THIS AFTERNOON. 03 && .AVIATION...18Z TAF DISCUSSION. SOUTHERLY WINDS AND DEEP MOISTURE WILL RESULT IN SCT TO BKN CLOUDS GENERALLY ABOVE 3K FEET THIS AFTERNOON. ISOLATED TO SCATTERED TSTMS WILL CONTINUE TO DEVELOP OVER ALABAMA THIS AFTERNOON...AND HAVE CONTINUED THE TREND OF MENTIONING VCTS THROUGH 02Z. EXPECT WIDESPREAD MVFR CONDTIONS DUE TO STRATUS TO DEVELOP AROUND 06Z...AND LAST THROUGH AT LEAST 15Z. LINE OF THUNDERSTORMS WILL BE APPROACHING TCL...BHM...EET...AND ANB TOWARD 18Z SUNDAY. 03 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 86 69 78 55 / 40 50 90 20 ANNISTON 88 69 82 57 / 40 30 90 30 BIRMINGHAM 89 72 81 56 / 40 50 90 20 TUSCALOOSA 90 72 83 56 / 40 50 90 20 CALERA 89 71 82 59 / 40 40 90 20 AUBURN 88 70 86 59 / 30 20 70 60 MONTGOMERY 91 72 86 63 / 40 20 80 50 TROY 90 70 87 63 / 30 20 70 60 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 137 PM CDT SAT SEP 23 2006 ALZ011>015-017>050-241830- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 137 PM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...PRIMARILY BETWEEN 2 PM AND 8 PM...AND MAINLY NORTH OF A ALICEVILLE...TO BIRMINGHAM...TO PIEDMONT LINE. THE PRIMARY THREAT WILL BE WIND GUSTS IN EXCESS OF 55 MPH...AND LARGE HAIL. OTHER STRONG ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE SOUTHERN COUNTIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE WIDESPREAD STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ON SUNDAY...BEGINNING AROUND 8 AM IN THE NORTHWEST AND LASTING UNTIL 8 PM IN THE SOUTHEAST. THESE STORMS WILL LIKELY FORM A SQUALL LINE...WITH WIND GUSTS OVER 55 MPH BEING THE PRIMARY THREAT. NO HAZARDOUS WEATHER IS EXPECTED AFTER SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON AND AGAIN ON SUNDAY. 03
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1002 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM LIGHTNING ARLEY 34.08N 87.21W
09/22/2006 WINSTON AL LAW ENFORCEMENT
LIGHTNING STRUCK A MOBILE HOME AND IT BURNED DOWN.
&&
LINHARESThe Birmingham radar (KBMX), 89 km away, was scanning. The volume nearest the first event began at 19:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533864.